Alert archive / Idaho / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 6, 2006, 2:21 PM MDT for Custer County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2006, 2:21 PM MDT (20:21 UTC)
- Expired
- Jul 6, 2006, 5:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Custer County, ID
The radar
The Boise radar (KCBX), 178 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 2461 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 062024 FFWPIH IDC037-062330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 221 PM MDT THU JUL 6 2006 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CUSTER COUNTY IN CENTRAL IDAHO THIS INCLUDES THE CITY OF CHALLIS * UNTIL 530 PM MDT * AT 219 PM MDT...THE PUBLIC REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. .HIGH WATER WAS REPORTED IN MALM GULCH...WHICH IS ALONG HIGHWAY 75 BETWEEN CHALLIS AND CLAYTON. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. IN HILLY TERRAIN THERE ARE NUMEROUS LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 4424 11464 4407 11437 4449 11389 4465 11424 $$ HEDGES WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
2 follow-up statements
000 WGUS75 KPIH 062143 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 340 PM MDT THU JUL 6 2006 IDC037-062330- CUSTER ID- 340 PM MDT THU JUL 6 2006 ...A FLASH FLOOD WARNING CONTINUES UNTIL 530 PM MDT FOR CENTRAL CUSTER COUNTY... AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS MOVING OUT OF THE WARNED AREA...HOWEVER RUNOFF FROM THE STORMS WILL CONTINUE TO CREATE A FLASH FLOOD THREAT. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHALLIS. IN HILLY TERRAIN THERE ARE NUMEROUS LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 4424 11464 4407 11437 4449 11389 4465 11424 $$ HEDGES WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
000 WGUS75 KPIH 062336 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 529 PM MDT THU JUL 6 2006 IDC037-062350- CUSTER ID- 529 PM MDT THU JUL 6 2006 ...THE FLASH FLOOD WARNING FOR CENTRAL CUSTER COUNTY EXPIRES AT 530 PM MDT... FLASH FLOODING ASSOCIATED WITH THUNDERSTORMS WAS REPORTED EARLIER. HIGH WATER WAS REPORTED IN MALM GULCH...WHICH IS ALONG HIGHWAY 75 BETWEEN CHALLIS AND CLAYTON. SOME MUD FLOW WAS ALSO REPORTED ON WARM SPRING CREEK NEAR SUN BEAM RESULTING FROM HEAVY RAIN ON AN OLD FIRE AREA. THUNDERSTORMS ARE DEMINISHING IN STRENGTH...HOWEVER CAMPERS IN THE AREA SHOULD BE ALERT TO HIGH STREAM FLOWS THAT CAN PERSIST AFTER THUNDERSTORMS END. LAT...LON 4424 11464 4407 11437 4449 11389 4465 11424 $$ RS WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:23 AM MDT, 10 hours 58 minutes earlier.
Area forecast discussion, Jul 6, 3:23 AM MDT, 10 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 323 AM MDT THU JUL 6 2006 .DISCUSSION...SOUTHERLY MOIST FLOW IN PLACE OVER FCST AREA WITH UPSTREAM MOISTURE PER WV IMAGERY. WEAK SHORTWAVE OVER CENTRAL NEVADA PROGGED TO DRIFT OVER FCST AREA TODAY ACTING AS ADDITIONAL FORCING FOR CONVECTIVE DEVELOPMENT. KEPT SCATTERED POPS OVER MOST OF FCST AREA WITH SOME PORTIONS OF CENTRAL MTNS CREEPING UP INTO LIKELY POPS WHERE BETTER INSTABILITY IN PLACE FOR POTENTIALLY STRONGER STORMS AND WITHIN AREA OF SLIGHT RISK AS OUTLINED BY SPC. SHORTWAVE ENERGY SHOULD PUSH NORTHEAST OF FCST AREA THIS EVENING THUS EXPECT DECREASED THREAT OF CONVECTION OVERNIGHT. HOWEVER...BOTH WRF/NAM AND GFS CONTINUE TO INDICATE WEAK INSTABILTY AND A VERY WEAK SHORTWAVE PUSHING ACROSS UTAH BORDER OVERNIGHT. KEPT WEAK ISOLATED POPS TO ACCOUNT FOR THIS FEATURE. NEXT WAVE PUSHES ACROSS STATE FROM WEST...FLATTENING RIDGE SOMEWHAT OVER FCST AREA DURING THE DAY FRI. MOISTURE MUCH MORE LIMITED WITH THIS SYSTEM THUS KEPT POPS MORE ISOLATED. BY SAT...MODELS REAMPLIFY UPPER RIDGE OVER GREAT BASIN. A WEAK WAVE TRIES TO FORM SUN...AND HAVE SLIGHTLY INCREASED POPS PARTICULARLY ALONG UTAH/WYOMING BORDERS WHERE MODELS HAVE HELD GREATEST CONSISTENCY IN PLACING QPF. GFS USES THIS WAVE AS AN OPPORTUNITY TO PUSH ANOTHER PACIFIC WAVE ACROSS PACNW STATES...BRINGING MAINLY A SLIGHT CHANCE OF PRECIP TO EAST IDAHO. OVERALL...MED RANGE MODELS IN FAIRLY GOOD AGREEMENT ON THIS FEATURE. REMAINDER OF FCST STAYS UNSETTLED WITH WARM SOUTHWEST FLOW. GFS PROGRESSES A DEEP CHUNK OF MOISTURE THROUGH FCST AREA FOR WED/THU. NOT QUITE READY TO JUMP ON THAT MUCH PRECIP SO HELD POPS IN ISOLD TO LOW SCT RANGE. DMH && .AVIATION...NOT EXPECTING A RETURN OF ANY IMPACTFUL CEILING/VISIBILITY CONDITIONS EXCEPT THAT THE JACKSON HOLE APPARENTLY HAS FOG AND STRATUS FOR THE TWEB ROUTE 344. HOWEVER THUNDERSTORMS WILL THREATEN AGAIN TODAY. SHORTWAVE EXPECTED TO CROSS THROUGH EASTERN IDAHO AND ATMOSPHERE STILL UNSTABLE ENOUGH FOR STRONG CONVECTION. IN FACT...KSUN IS IN A STORM PREDICTION CENTER FORECAST OF SLIGHT RISK OF SEVERE TSRAGR. WILL PUT IN SOME TEMPO GROUPS SINCE MOS-GUIDANCE INDICATE NEAR 50 PERCENT CHANCE OF AFTERNOON/EVENING TSRA AT ALL AIRPORTS. THEN A SECOND SHORTWAVE CROSSES DURING THE LATE NIGHT/END OF TAF PERIOD TO THREATEN AT LEAST SHOWERS FOR THE TAIL END OF THE PERIOD AT SOME OF THE AIRDROMES. NO SIGNIFICANT WIND OUTSIDE OF TSRA FOR TODAY. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 6, 5:04 AM MDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 504 AM MDT THU JUL 6 2006 IDZ017>025-031-032-071115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 504 AM MDT THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT MAINLY SCATTERED THUNDERSTORMS ARE FORECAST FOR MUCH OF EASTERN IDAHO TODAY. THE BEST CHANCE FOR THUNDERSTORMS APPEARS TO BE OVER THE CENTRAL IDAHO MOUNTAINS. DEEP MOISTURE AND MODERATE INSTABILITY WILL ALLOW STRONG THUNDERSTORMS TO DEVELOP IN THAT AREA. THE STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND VERY STRONG WIND GUSTS. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE OVER THE REMAINDER OF EASTERN IDAHO THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A SERIES OF DISTURBANCES ARE EXPECTED EVERY COUPLE DAYS ACROSS EASTERN IDAHO. ENOUGH INSTABILITY WILL BE PRESENT EACH DAY TO ALLOW ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP...MAINLY OVER THE HIGHER TERRAIN THROUGHOUT THE REGION. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:49 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 41 min |
Nearby
Flash Flood Warnings in Idaho, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.